(THUNDER BAY, ON) – Another day and another overdose in the great city of Thunder Bay. The opioid crisis is wearing down on many.
This evening around 8:00 pm a woman overdosed on opiates and lost consciousness. People not being able to wake her, they dialed 911 and an ambulance was dispatched immediately.
Upon the arrival of Superior North EMS paramedics, Narcan (Naloxone) was administered and the woman was revived.
The woman viciously refused to goto the hospital and paramedics eventually left without her.
Narcan (Naloxone) saves lives, there’s no doubt. But people as of late are starting to ask the question about whether it is enabling drug users to “push the envelope” so to speak, in terms of how much drugs they can do at once. Users are becoming less fearsome of an overdose, relying on Narcan to revive them if they cross the line.
If you or anyone you know are going to use drugs, experts have advised that they use the buddy system so that if one person overdoses, the buddy can administer Narcan and call 911 for assistance.
Ask your pharmacist about how you can obtain free Narcan and training.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.